1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Seeking advice on novorapid and carb counting

Discussion in 'Type 1 Diabetes' started by eabhamurphy, Aug 2, 2009.

  1. eabhamurphy

    eabhamurphy · Well-Known Member

    Messages:
    94
    Likes Received:
    43
    Trophy Points:
    38
    Hi there,

    If you have hypos 2 hours after eating, would this be attributable to too high lantus dose or too high a novorapid dose before the meal?

    Im taking 6 CP with breakfast (10g CHO per CP) and injecting 6 novorapid units...and then 2 hours after I have a hypo of 56 (3.1)...should i change my novorapid units per CP?

    Again,many thanks,im so full of questions..:) eva
     
  2. suzi

    suzi · Well-Known Member

    Messages:
    754
    Likes Received:
    3
    Trophy Points:
    38
    Hi Eva,
    if your morning reading before breakfast is ok, then it must be your units of novorapid. As everyone is different and all is trial and error, be sure your counting the correct food for carbs, and that nothing too physical is bringing you down afterwards. Then i would suggest reducing your ratio for a few mornings to see how you get on, ie, 1unit to every 15g carb.
    Best of luck,
    Suzi x
     
  3. kegstore

    kegstore · Well-Known Member

    Messages:
    771
    Likes Received:
    3
    Trophy Points:
    38
    Eva, it might depend on the type of food you're eating - a low GI food won't raise your blood sugar as quickly as a high GI food, so the NovoRapid may be getting there too quickly. You could try delaying the shot or spreading it over several hours.

    Insulin/carb ratio does sometimes vary throughout the day - I am normally 1:12 except during the evening when it's 1:16, which can make a significant difference to the amount of insulin taken.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook